Alert archive / Arkansas / Tornado Warnings in 2003
Tornado Warning 8, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Apr 24, 2003, 6:59 PM CDT for Fulton County, Arkansas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2003, 6:59 PM CDT (23:59 UTC)
- Expired
- Apr 24, 2003, 8:00 PM CDT
- In force
- 61 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Fulton County, AR
The radar
The Little Rock radar (KLZK), 175 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 3:25 PM CDT | Tornado Watch | SPC | 5 hr |
| Apr 24, 6:35 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 12.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 789 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 254 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
848
WFUS54 KLZK 242359
TORLIT
ARC049-250100-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
658 PM CDT THU APR 24 2003
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
FULTON COUNTY IN NORTH CENTRAL ARKANSAS
* UNTIL 800 PM CDT
* AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO 18 MILES SOUTHWEST OF VIOLA...OR ABOUT 8 MILES SOUTHEAST OF
MOUNTAIN HOME...MOVING EAST AT 30 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
VIOLA AROUND 725 PM CDT
SALEM AROUND 740 PM CDT
CHEROKEE VILLAGE AROUND 800 PM CDT
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3649 9152 3635 9147 3635 9156 3629 9157
3626 9169 3627 9214 3641 9214 3649 9180
3649 9152 3635 9147 3635 9156 3629 9160
$$
57What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Apr 24, 3:35 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Apr 24, 3:35 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION...AMENDED FOR PRELIMINARY NUMBERS NATIONAL WEATHER SERVICE LITTLE ROCK AR 335 PM CDT THU APR 24 2003 NOT MUCH TIME TO TALK TODAY...SO I WILL MAKE THIS QUICK. BIGGEST CONCERN TONIGHT IS SEVERE WEATHER...ESPECIALLY TORNADO POTENTIAL. GREATEST THREAT WILL BE FROM THE I-30 / US 67-167 CORRIDOR ON EAST TOWARD THE MISSISSIPPI RIVER. WILL ADDRESS THESE ISSUES ACCORDINGLY IN THE ZONES. ONCE THE DRYLINE MOVES THROUGH...RAIN CHANCES WILL DECREASE. DUE TO PROXIMITY OF UPPER LOW...STILL A POSSIBILITY OF SOME ISOLATED TSRA OVER THE NORTH TOMORROW...SO LEFT SLIGHT CHANCE POPS IN THOSE AREAS. THINGS DRY OUT FRIDAY NIGHT...AS THE COLD FRONT EXITS THE FORECAST AREA. WEEKEND LOOKS FAIRLY TOLERABLE AS HIGH PRESSURE BRIEFLY BUILDS IN AND THE FRONT MOVES SOUTH AND STALLS. STILL LOOKING AT FRONT BACKING NORTH EARLY NEXT WEEK...WITH ANOTHER COLD FRONT APPROACHING FROM THE NORTH. BASICALLY LEFT THE EXTENDED AS IS...THOUGH CONFIDENCE CONTINUES TO BE LESS THAN STELLAR. PRELIMINARY ISC GRIDS HAVE BEEN SENT...THOUGH THEY ARE SUBJECT TO LAST MINUTE REVISIONS. DISCUSSION WILL BE UPDATED LATER TO INCLUDE PRELIMINARY NUMBERS. FCSTID = 57 HRO 50 65 47 71 / 50 20 10 5 LIT 56 75 52 74 / 60 10 10 5 HOT 55 74 53 74 / 60 10 10 5 PBF 58 75 53 75 / 60 10 10 5 .LZK...NONE. 57
Hazardous weather outlook, Apr 24, 1:57 PM CDT, 5 hours 2 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 157 PM CDT THU APR 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A TORNADO WATCH IS IN EFFECT FOR MUCH OF CENTRAL AND SOUTHERN ARKANSAS THROUGH 8 PM. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP RAPIDLY THIS AFTERNOON ACROSS ARKANSAS. THUNDERSTORMS MAY BE ACCOMPANIED BY DAMAGING HAIL...DAMAGING WIND...AND TORNADOES. THE SEVERE STORMS SHOULD MOVE EAST OF THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER COLD FRONT WILL REACH ARKANSAS ON MONDAY AND MAY STALL IN THE AREA. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY THROUGH WEDNESDAY DUE TO THIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND EVENING IN MOST OF ARKANSAS. 29
In the hours before
Local storm report, Apr 24, 5:05 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
505 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0450 PM 1 E STEPROCK AR .75 INCH HAIL
04/24/03 WHITE REPORTED BY
STORM SPOTTER
0451 PM CENTER HILL AR 1.00 INCH HAIL
04/24/03 WHITE ALSO...SPOTTER
REPORTED TWO TWO FUNNEL CLOUDS TRYING TO
FUNNEL CLOUDS
TRYING TO DEVELOP
28Local storm report, Apr 24, 5:05 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
505 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0450 PM 1 E STEPROCK AR .75 INCH HAIL
04/24/03 WHITE REPORTED BY
STORM SPOTTER
0451 PM CENTER HILL AR 1.00 INCH HAIL
04/24/03 WHITE ALSO...SPOTTER
REPORTED TWO
FUNNEL CLOUDS
TRYING TO DEVELOP
28Local storm report, Apr 24, 5:27 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
527 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0438 PM 1 S THIDA AR 1.00 INCH HAIL
04/24/03 INDEPENDENCE REPORTED BY HAM
RADIO OPERATOR
0505 PM 5 SE DENMARK AR .88 INCH HAIL
04/24/03 JACKSON REPORTED BY HAM
RADIO OPERATOR
0515 PM 5 NW VELVET RIDGE AR 1.75 INCH HAIL
04/24/03 WHITE REPORTED BY LAW
ENFORCEMENT
28Local storm report, Apr 24, 5:37 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
537 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0528 PM 8 N JUDSONIA AR 1.75 INCH HAIL
04/24/03 WHITE REPORTED BY
STORM SPOTTER
28Local storm report, Apr 24, 6:10 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
610 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0542 PM PYATT AR 1.75 INCH HAIL
04/24/03 MARION REPORTED BY
EMERGENCY
MANAGEMENT
0545 PM SNOW AR 1.75 INCH HAIL
04/24/03 MARION REPORTED BY
MEDIA
0550 PM BOSWELL AR 2.75 INCH HAIL
04/24/03 IZARD REPORTED BY
EMERGENCY
MANAGEMENT
0550 PM 9 S MELBOURNE AR 1.75 INCH HAIL
04/24/03 IZARD REPORTED BY
EMERGENCY
MANAGEMENT
0551 PM MELBOURNE AR 1.75 INCH HAIL
04/24/03 IZARD REPORTED BY LAW
ENFORCEMENT
28Local storm report, Apr 24, 6:29 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
629 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0555 PM BRADFORD AR .88 INCH HAIL
04/24/03 WHITE REPORTED BY HAM RADIO
OPERATOR
28The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 10:29 AM CDT | Severe Thunderstorm Warning | LZK | Pulaski | 36 min |
| Apr 24, 2:42 PM CDT | Severe Thunderstorm Warning | LZK | Drew | 28 min |
| Apr 24, 2:49 PM CDT | Severe Thunderstorm Warning | LZK | Desha | 46 min |
| Apr 24, 3:50 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson | 40 min |
| Apr 24, 3:53 PM CDT | Severe Thunderstorm Warning | LZK | Searcy | 42 min |
| Apr 24, 4:04 PM CDT | Tornado Warning | LZK | Independence, Jackson | 36 min |
| Apr 24, 4:09 PM CDT | Severe Thunderstorm Warning | LZK | Desha | 31 min |
| Apr 24, 4:45 PM CDT | Severe Thunderstorm Warning | LZK | Searcy, Stone | 45 min |
| Apr 24, 4:49 PM CDT | Severe Thunderstorm Warning | LZK | White | 41 min |
| Apr 24, 4:56 PM CDT | Tornado Warning | LZK | White | 29 min |
| Apr 24, 5:02 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson | 43 min |
| Apr 24, 5:13 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion | 62 min |
| Apr 24, 5:17 PM CDT | Tornado Warning | LZK | Stone | 23 min |
| Apr 24, 5:27 PM CDT | Severe Thunderstorm Warning | LZK | White | 33 min |
| Apr 24, 5:34 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke | 36 min |
| Apr 24, 5:39 PM CDT | Tornado Warning | LZK | Izard, Stone | 46 min |
| Apr 24, 5:45 PM CDT | Severe Thunderstorm Warning | LZK | Jackson | 35 min |
| Apr 24, 5:48 PM CDT | Severe Thunderstorm Warning | LZK | Woodruff | 32 min |
| Apr 24, 6:00 PM CDT | Tornado Warning | LZK | Marion | 40 min |
| Apr 24, 6:13 PM CDT | Tornado Warning | LZK | Baxter | 62 min |
| Apr 24, 6:23 PM CDT | Tornado Warning | LZK | Izard | 42 min |
| Apr 24, 6:31 PM CDT | Severe Thunderstorm Warning | LZK | Grant | 34 min |
| Apr 24, 6:40 PM CDT | Severe Thunderstorm Warning | LZK | Marion | 40 min |
| Apr 24, 6:51 PM CDT | Flash Flood Warning | LZK | Independence, Jackson | 119 min |
| Apr 24, 6:53 PM CDT | Severe Thunderstorm Warning | LZK | Sharp | 52 min |
Nearby
Tornado Warnings in Arkansas, 2003Every tornado warning in 2003Tornadoes in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.